MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED NARROW CEMENTED FEMORAL COMPONENT LEFT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED NARROW CEMENTED FEMORAL COMPONENT LEFT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: concomittant devices - persona all poly patella: cemented 32mm catalog #: 42540000032 lot #: 64208861, persona posterior stabilized articular surface left 12mm catalog #: 42512600512 lot #: 63996687, persona cemented stemmed tibial component left size d catalog #: 42532006701 lot #: 64072823, persona tapered cemented stem extension 14mm catalog #: 42557000114 lot #: 64229084, unknown.Palacos bone cement catalog #: ni lot #: ni.The synovial membrane (synovium) encloses each joint and secretes fluid to allow joints to move freely.When the synovium is irritated by debris or pathogens, it over-secrets fluid causing local pain/tenderness, inflammation, swelling, and warmth, often resulting in mobility difficulties.Synovitis is treated with steroid injections to reduce the pain and inflammation or by arthroscopic or open synovectomy.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure-related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.Based on the information provided, the root cause of the reported event is determined to be unrelated to the implanted zimmer biomet devices.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0002648920-2023-00071, 3007963827-2023-00081, 3007963827-2023-00082 ,0001822565-2023-00956.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroscopy approximately seven (7) months post-operatively to address patellar clunk and a catching feeling.During the arthroscopy, synovitis and fibrous tissue at the superior pole of the patella were identified and appeared to be engaging with the box of the femur and was scarred through the medial gutter.A synovectomy was performed, and scar tissue was removed without complication.Initial operative notes noted no intraoperative complications.No additional patient consequences were reported.

Brand Name
PERSONA POSTERIOR STABILIZED NARROW CEMENTED FEMORAL COMPONENT LEFT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16714420
Report Number3007963827-2023-00080
Device Sequence Number12572034
Product Code JWH
UDI-Device Identifier00889024228771
UDI-Public(01)00889024228771(17)280831(10)64068776
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006401
Device Lot Number64068776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight110 KG